Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 73, NWS Newport/Morehead City, NC

July 29, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Jul 29, 2021, 3:03 AM EDT. It took effect at Jul 29, 2021, 9:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 3:03 AM EDT (07:03 UTC)
In effect from
Jul 29, 2021, 9:00 PM EDT
Expired
Jul 30, 2021, 7:14 PM EDT
In force
22 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

673 
WHUS72 KMHX 290703
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
303 AM EDT Thu Jul 29 2021

AMZ156-158-292115-
/O.NEW.KMHX.SC.Y.0073.210730T0900Z-210731T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
303 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 5 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-292115-
/O.NEW.KMHX.SC.Y.0073.210730T0900Z-210730T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
303 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 5 AM to 5 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
261 
WHUS72 KMHX 291931
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
331 PM EDT Thu Jul 29 2021

AMZ135-300745-
/O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T2100Z/
Pamlico Sound-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 9 PM this evening to 5 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ231-300745-
/O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T1100Z/
Croatan and Roanoke Sounds-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Croatan and Roanoke Sounds.

* WHEN...From 9 PM this evening to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-300745-
/O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T1700Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 9 PM this evening to 1 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-300745-
/O.EXT.KMHX.SC.Y.0073.210730T0100Z-210731T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 9 PM this evening to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-300745-
/O.EXT.KMHX.SC.Y.0073.210730T0100Z-210731T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 9 PM this evening to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ158-300745-
/O.CON.KMHX.SC.Y.0073.210730T0900Z-210731T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
331 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...From 5 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
603 
WHUS72 KMHX 300741
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
341 AM EDT Fri Jul 30 2021

AMZ231-300845-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-210730T1100Z/
Croatan and Roanoke Sounds-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

SW winds 15-20 kt continue today.

$$

AMZ158-301945-
/O.EXT.KMHX.SC.Y.0073.210730T0900Z-210731T0200Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-301945-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-301945-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-301945-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210730T2100Z/
Pamlico Sound-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-301700-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210730T1700Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
508 
WHUS72 KMHX 301926
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
326 PM EDT Fri Jul 30 2021

AMZ135-302030-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-210730T2100Z/
Pamlico Sound-
326 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ158-310000-
/O.EXT.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
326 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-310000-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
326 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-310000-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
326 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
404 
WHUS72 KMHX 302314
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
714 PM EDT Fri Jul 30 2021

AMZ152-154-156-158-310015-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
714 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 12:29 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 29, 12:29 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1229 AM EDT Thu Jul 29 2021

.SYNOPSIS...
Weak trough of low pressure will push through the region
tonight. A weak cold front will approach Friday, lingering over
the area through the weekend. A much more active period emerges
early to mid next week as several waves traverse the area.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1225 AM Thu...The organized convection that dropped S thru
most of region earlier has lowered temps and dewpts quite a bit
and have adjusted. Otherwise mostly clear with some patchy fog
and stratus poss thru daybreak.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 325 PM Wed...Strong upper level ridging pattern continues
Thu, providing NW mid-level downslope flow. In combination with
weak subsidence at the sfc, we can expect a hot and dry day Thu.
Low-level thickness values support temps in the low to mid 90s
inland with dew points forecasted to be in the mid 70s. Heat
indices will reach above 100 across the region, but remain just
shy of Heat Advisory criteria, though a few stations may hit a
heat index of 105 in the aftn.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
As of 245 AM Wed...Hot Friday, with relief coming in the form
of a cold front that will move over the area and stall nearby
Friday night and Saturday. Deep troughing developing over the
southern Appalachians will bring a very active period early to
mid next week, with the potential for heavy rainfall and
flooding concerns.

Friday and Saturday...Upper level ridging moderates a bit as surface
low pressure crossing New England drags a cold front into the Mid-
Atlantic Friday and over or across the area Saturday. Heat will be
the story Friday as the persistent deep ridging will work with
prefrontal WAA and modest compressional heating to bring highs into
the mid to upper 90s away from the coast Friday, with heat index
values pushing 110 (Heat Advisory Criteria). Low to mid level
moisture convergence ahead of the approaching front will bring
thunderstorm chances later in the day Friday into Friday night,
with ample instability resulting in the potential for some
stronger to severe storms. Dry air aloft could enhance the
damaging wind/downburst threat (diabatic cooling), but will
also prove a limiting factor in storm coverage.

The front will likely stall along the coast or just south of the
area during the day Saturday, with drier and more moderate
post-frontal airmass limiting inland POPs early in the day and
bringing much more seasonable temps. However, heights aloft begin to
fall later in the day Saturday, with storm chances increasing inland
in the evening and overnight.

Sunday through early next week...The ridging aloft breaks down
rapidly Sunday, with upper level troughing developing over the
southern Appalachians early next week. Expect a very active
period as the aforementioned boundary should remain over or
nearby the area, with several waves passing along the boundary,
bringing the potential for several rounds of storms. Of
particular concern is the longer range global guidance
indicating the potential for a closed low to develop at the base
of the digging trough over the Southeast, bringing persistent
and very deep moisture over the Southeast coast. This early to
mid next week period will bear monitoring as this is a pattern
that could result in a significant flooding threat for our
area. Temps will be moderated by on-and-off rainfall and ample
cloud cover through this period, with highs 5-10 degrees below
normal currently forecast.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM /Through 06Z Fri/...
As of 1225 AM Thu...Skies have cleared and with light winds
expect will see some fog and low clouds develop thru daybreak
with best potential inland. Whatever fog/st develops will
quickly lift after sunrise with VFR and mclr skies expected rest
of the period. SSW winds will increase to 8 to 12 kts this aftn
and evening.

LONG TERM /Thursday night through Monday/...
As of 3 AM Wed...VFR prevails into Fri. An approaching cold
front could bring some scattered storms later Fri into Sat, with
periods of flight restrictions possible. A much more active
period arrives Sunday through early next week, with flight
restrictions increasing in frequency.

&&

.MARINE...
SHORT TERM /Tonight and Thursday/...
As of 745 PM Wed...A line of thunderstorms will be over the
nearshore waters south of Cape Hatteras through 10 PM, otherwise,
a fairly quiet marine forecast overnight, with light S/SW winds
5-10 kts. Winds gradually inc Thu ahead of an approaching cold
front. Srly winds 5-10 kts in the morning will increase to 15-20
kts by the late aftn. Seas will linger at 2-3 ft.

LONG TERM /Thursday night through Monday/...
As of 3 AM Wed...Becoming breezy Thursday night and Friday
ahead of an approaching cold front. SCAs may be needed for the
larger sounds and the coastal waters during this time. Winds Sat
will be dependent on the progression of the front, with light
to moderate and changeable winds Sunday through early next week
as a front lingers over the area, with several waves riding
along it.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...ML
LONG TERM...CB/CEB
AVIATION...RF/CB
MARINE...CB/ML
Hazardous weather outlook, Jul 28, 8:58 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
858 PM EDT Wed Jul 28 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-300100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
858 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values will reach around 105 many spots Thursday, and are
forecast to reach 105 to 110 some locations Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 28, 9:05 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     5 E PHELPS LAKE         35.79N 76.41W
07/28/2021                   WASHINGTON         NC   PARK/FOREST SRVC

            MULTIPLE TREES DOWN IN PITTIGREW STATE PARK.
            SOME TREES HAD THEIR TOPS SNAPPED OFF.

&&

HEDEN
Local storm report, Jul 28, 9:20 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     3 SSW KINSTON           35.24N 77.60W
07/28/2021                   LENOIR             NC   911 CALL CENTER

            MULTIPLE TREES DOWN ACROSS THE COUNTY. AT
            ONE TIME AROUND 15,000 CUSTOMERS WERE
            WITHOUT POWER IN THE COUNTY. TIME ESTIMATED
            BY RADAR.

&&

HEDEN
Local storm report, Jul 28, 9:26 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     3 SSW KINSTON           35.24N 77.60W
07/28/2021                   LENOIR             NC   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            SSW KINSTON. MULTIPLE TREES DOWN ACROSS THE
            COUNTY. AT ONE TIME AROUND 15,000 CUSTOMERS
            WERE WITHOUT POWER IN THE COUNTY. TIME
            ESTIMATED BY RADAR.

&&

HEDEN
Local storm report, Jul 28, 9:28 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
928 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     BEULAVILLE              34.92N 77.78W
07/28/2021                   DUPLIN             NC   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY INCLUDING IN
            BEAULAVILLE AND MAGNOLIA. TIME ESTIMATED BY
            RADAR.

&&

HEDEN
Local storm report, Jul 28, 10:13 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             4 NW COLUMBIA           35.95N 76.30W
07/28/2021  M0.50 INCH       TYRRELL            NC   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0403 PM     TSTM WND DMG     4 NW COLUMBIA           35.95N 76.30W
07/28/2021                   TYRRELL            NC   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

0429 PM     TSTM WND DMG     5 E PHELPS LAKE         35.79N 76.41W
07/28/2021                   WASHINGTON         NC   PARK/FOREST SRVC

            MULTIPLE TREES DOWN IN PITTIGREW STATE PARK.
            SOME TREES HAD THEIR TOPS SNAPPED OFF.

0442 PM     HAIL             1 SSW WASHINGTON        35.55N 77.06W
07/28/2021  M0.88 INCH       BEAUFORT           NC   TRAINED SPOTTER

0451 PM     TSTM WND DMG     1 NNW CHOCOWINITY       35.52N 77.10W
07/28/2021                   BEAUFORT           NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

0641 PM     TSTM WND DMG     3 SSW KINSTON           35.24N 77.60W
07/28/2021                   LENOIR             NC   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            SSW KINSTON. MULTIPLE TREES DOWN ACROSS THE
            COUNTY. AT ONE TIME AROUND 15,000 CUSTOMERS
            WERE WITHOUT POWER IN THE COUNTY. TIME
            ESTIMATED BY RADAR.

0725 PM     TSTM WND DMG     BEULAVILLE              34.92N 77.78W
07/28/2021                   DUPLIN             NC   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY INCLUDING IN
            BEAULAVILLE AND MAGNOLIA. TIME ESTIMATED BY
            RADAR.

&&

HEDEN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:50 AM EDTRiver Flood WarningMHXGreene, Lenoir, Pitt4 days
Jul 29, 3:28 PM EDTHeat AdvisoryMHXBeaufort, Carteret, Craven, Dare, Duplin, Greene and 6 more28 hr
Jul 29, 7:54 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde24 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.